| Model Number |
N/A |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The customer obtained elevated atellica im ca19-9 results for one patient that were discordant relative to retest and to the patient's historical results.The patient, who was being tested for ca19-9 over the past few years because of a family history of cancer, requested a ca 19-9 test when she went to the customer site medical center for evaluation of a mole in her left leg.The atellica im ca19-9 result obtained was elevated.Additional samples were drawn and tested on 2 other days and one result was elevated and the other result was within the normal reference range.There is no allegation of adverse health consequences due to the event.
Additional Manufacturer Narrative
An outside of the united states (ous) customer observed elevated atellica im ca19-9 results for one patient that were discordant relative to retest and to the patient's historical results.Quality control (qc) was within acceptable range.The limitations section of the assay instructions for use (ifu) states: "warning.Do not use the atellica im ca 19-9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of atellica im ca 19-9.Normal levels of atellica im ca 19-9 do not always preclude the presence of disease." "note do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient¿s clinical evaluation.".The interpretation of results section of the ifu states: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings".Siemens is investigating.This mdr is being submitted for the elevated result obtained on feb.14, 2024.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00327 initial report on 23-may-2024.Correction - 03-jun-2024.In section g3 of the initial mdr report filed on 23-may-2024, the "date received by manufacturer" is listed as 14-feb-2024, which is incorrect.The correct "date received by manufacturer" is 24-apr-2024.In section b6 of the initial mdr report filed on 23-may-2024, for sample id (b)(6) test date is listed as (b)(6), 2024, which is incorrect.Correct dates have been added to section b6 of this report.Siemens continues to investigate the event.This mdr 1219913-2024-00327 supplemental report is submitted for the elevated result obtained on 14-feb-2024.Mdr supplemental report 1219913-2024-00328 is submitted for the elevated result obtained on 02-feb-2024.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00327 initial report on 23-may-2024.Siemens filed mdr 1219913-2024-00327 supplemental report on 03-june-2024.Correction - 03-june-2024.There is a typographical error in h10 of the mdr 1219913-2024-00327 supplemental 1 report filed on 03-june-2024.The last statement in section h10 references mdr supplemental report 1219913-2024-00328 for the elevated discordant result obtained on 02-feb-2024, but it should reference mdr supplemental report 1219913-2024-00324 for the elevated result obtained on 02-feb-2024.Siemens continues to investigate the event.
Additional Manufacturer Narrative
Mdr 1219913-2024-00327 was filed with the fda on 22-may-2024 (for result obtained 14-feb-2024).Mdr 1219913-2024-00327 supplemental 1 report was filed with the fda on 03-jun-2024.Mdr 1219913-2024-00327 supplemental 2 report was filed with the fda on 03-jun-2024.Siemens completed investigation for an outside of the united states (ous) customer observation of elevated atellica im ca19-9 results for one patient that were discordant relative to retest and to the patient's historical results.The customer had a sample (b)(6) on (b)(6) 2024 that recovered >700 u/ml and when diluted recovered 1184.8 u/ml on (b)(6) 2024 with atellica im ca 19-9.The previous ca 19-9 result for this patient on (b)(6) 2023 was 57.0 u/ml (considered normal for this patient).A different sample from the same patient (b)(6) on (b)(6) 2024 recovered >700 u/ml and when diluted recovered 2103.6 u/ml with atellica im ca 19-9.A different sample from the same patient (b)(6) on (b)(6) 2024 recovered 48 and 56.4 u/ml with atellica im ca 19-9.The patient has a family history of cancers (colon, breast, lung, and ovarian) and a known left ovarian dermoid cyst that is 99% benign.No abnormalities have been found during testing performed as a result of the elevated ca 19-9 results (magnetic resonance imaging (mri) on whole abdomen, chest x-ray, ovarian cancer blood tests, pap smear, computerized tomography (ct) scan on thorax, ultrasound on abdomen, and mammogram).Reagent and analyzer issues were ruled out based on the following analysis: siemens reviewed ca 19-9 calibration and control data and there is no evidence of a problem that would cause a sample ~ 50 u/ml to recover > 700 u/ml.The samples read >700 u/ml when tested without dilution and the values were above 700 u/ml (1184.8 u/ml and 2103.6 u/ml) when diluted so the results were repeatable.The sample dilutions were 1/10 so the samples recovered 118 u/ml and 210 u/ml before being corrected for the dilution, therefore overdilution would not have biased the diluted results.There is no remaining sample that can be evaluated further.The assay intended use section of the instructions for use (ifu) states, "for in vitro diagnostic use in the quantitative, serial determination of ca 19-9 in human serum and to aid in the management of patients with gi carcinoma using the advia centaur® xp and advia centaur® xpt systems.The test is intended for use as an aid in monitoring patients previously treated for gi cancer.Serial testing for ca 19-9 in the serum of patients who are clinically free of disease should be used in conjunction with other clinical methods used for the early detection of cancer recurrence.The test is also intended for use as an aid in the management of gi cancer patients with metastatic disease by monitoring the progression or regression of disease in response to treatment." the limitations section of the ifu states, "ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient¿s clinical evaluation." based on the available information, the cause of the different ca 19-9 results between different samples from the same patient could not be determined but there is no indication the results are inaccurate.The customer is operational.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.This mdr 1219913-2024-00327 supplemental 3 report is submitted for the discordant result obtained on 14-feb-2024.Mdr 1219913-2024-00324 supplemental 2 report is submitted for the discordant result obtained on 02-feb-2024.